Idaho, 2005Tornado in Idaho, May 5, 2005
May 5, 2005 · NWS PIH · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $110,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 5, 1:30 PM MST, 5 hours 21 minutes earlier.
Area forecast discussion, May 5, 1:30 PM MST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
230 PM MDT THU MAY 05 2005
.DISCUSSION...WET PATTERN TO CONTINUE FOR NEXT 7 DAYS.
UPPER 5H LOW HAS MOVED INLAND INTO CENTRAL CA. DEEP
SOUTHERLY FLOW AHEAD OF THIS LOW IS TRANSPORTING PLENTY OF MOISTURE
INTO CWA THIS AFTERNOON (NOTE: LOWER 50 DEWPTS ACROSS REGION). ONE WAVE
RACED NORTH ACROSS FCST/A THIS MORNING AND COOLED TEMPS SO AREA IS A
BIT SLOWER TO RECOVER WITH WARM TEMPS. HOWEVER...TEMPS SHOULD
RECOVER LATER THIS AFTERNOON AND WITH RADAR TRENDS SHOWING CONVECTION
DEVELOPING SOUTH AND WEST WOULD EXPECT CONVECTION TO BE WIDESPREAD
THIS EVENING. HAVE USED THE NAM MODEL FOR THE FIRST 48 HRS TO GET
TIMING OF CONVECTION/WAVES. MAIN THREAT FROM TSTMS SHOULD BE HEAVY
RAIN AND WIND GUSTS. 7H WINDS 30+KTS BUT NOT MUCH SHEAR. PRECIP
SHOULD GRADUALLY DIMINISH AFTER MIDNIGHT. UPPER LOW FCST TO MOVE TO
SOUTHEAST IDAHO BY FRIDAY NIGHT. SHOULD BE QUITE ACTIVE FRIDAY
AFTERNOON/EVENING AS 7H TROF APPROACHES AREA AND STALLS. CONVECTION WILL
CONTINUE WELL INTO THE EVENING BUT GRADUALLY DIMINISH AFTER
MIDNIGHT. WRAP-AROUND MOISTURE SATURDAY MORNING (DEPENDS ON HOW FAST
UPPER LOW MOVES EAST). SNAKE VALLEY WINDS WILL INCREASE DURING THE
AFTERNOON (SAT)WITH MODERATE SFC GRADIENT (20-30MPH). UPPER RIDGE WILL
BUILD INTO AREA FOR SATURDAY NIGHT AND SUNDAY ALTHOUGH WITH PLENTY
OF LOW-LEVEL MOISTURE DECIDED TO KEEP ISOL POPS ACROSS AREA. NEXT
UPPER LOW MOVES INTO THE COAST ON MONDAY AND SPREADS WARM FRONT
PRECIP INTO FORECAST AREA EARLY MONDAY MORNING. THIS UPPER LOW WILL
BE A SIMILAR PERFORMER WITH TRACK ACROSS SOUTHERN ZONES. THIS SYSTEM
MAY NOT HAVE QUITE AS DEEP MOISTURE/FETCH THAT THIS CURRENT SYSTEM
HAS. EVENTUALLY THIS SYSTEM WILL DEPART AREA WEDNESDAY NIGHT
(DEPENDING ON TIMING OF UPPER LOW). AS A RESULT...SCT/LIKELY POPS
THROUGH THE PERIOD. UPPER RIDGE BUILDS BACK INTO AREA ON THU.
WINTHER
&&
.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)
WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, May 5, 5:00 AM MST, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT THU MAY 05 2005
IDZ017>025-031-032-061200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
600 AM MDT THU MAY 05 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)
WWW.WEATHER.GOV/POCATELLO
Tornado, Blaine
- When
- May 5, 6:51 PM MST to 6:55 PM MST
- Where
- Blaine County, Carey
- Rating
- F0
- Path length
- 0.4 mi
- Path width
- 50 yd
- Property damage
- $110,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.300, -113.950
M & J Auto Body Repair shop had roof lifted off building. Top two rows of cinder blocks blew down and some away from structure. Adamson's Shell Service Station sustained minor roof damage. One trailer at MK Trailers was lifted by tornado and flew through the air across the road some 100 yards. Many homes lost roof shingles. Several metal road signs bent in half. Many large tree limbs twisted off and/or broken. Empty gas tank at the airport blown off stand. Power poles and lines downed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Wisconsin, May 5 to 6, 2005$1.0 million · 1 event
- Heavy Rain in California, May 5 to 6, 2005$200,000 · 4 events
- High Surf in Hawaii, May 5 to 6, 200515 events
- Tornadoes and Hail in Minnesota, May 5, 2005$5,000 · F0 · 5 events
- Hail in Minnesota, May 5, 20050.75 in hail · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 5, 20054 events
- Hail in Florida, May 5, 20051.75 in hail · 3 events
- Hail in Minnesota, May 5, 20051.75 in hail · 3 events
- Damaging Winds in Utah, May 5, 2005$2,000 · 71 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 5, 200560 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 5, 20052 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 5, 20052 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456488.